Sep 25, 2004 - 1:35 pm
I am having a hell of a time with this oxy/5FU/Leuc treatment. I have only had 3 treatments with my 4th coming up on Monday.
Except for the nausea, I have gotten every side effect you can get ( and a couple the nurses haven't heard of ).
They stay with me longer and get worse with each treatment.
I am seriously thinking that I may need to switch to a different drug. Those of you here don't seem to be having much of a problem with this combination of drugs. I wonder if I am not hyper-sensitive to them? I sailed thru 6 weeks of a continuous 5FU regament. Very few side effects at all.
I will be discussing this with the oncologist Monday before treatment. I am the last person that would say stop the drugs. I hold out as long as possible. ( She even remarked that she was very surprised that they never had to lower the dose or stop the 5FU treatments)
I guess what I need from you guys and gals is a bit of feedback. Particularly those that maybe had to stop this particular treatment. What other options do I have, in terms of drugs? Anyone have the same experience ( many many side effects?) They are tolerable right now, but definately getting worse each time.
To add, they told me I am on a lower than usual dose because they didn't feel I needed the higher dose. I guess this is because I am stage 3 and had extremely good results with pre-surgical chemoradiation and the surgery.
Any thoughts? Comments?
I'm not a woos! I fight really hard! Everyone tells me I am so strong, yet I feel somewhat like a failure here. I mean, I could probably suffer thru this mess. I guess it comes down to the fact that I am scared to have another treatment. What is going to happen? Do I wait till my throat closes and I can't breathe anymore? (sarcasim) I am so confused. I don't want to give up, but I don't think I can take too much more of this.
Sorry to ramble. If anyone has any words of advice, I would really appreciate them.
Thank you all. I am so happy to have found you all.